Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Principal lines on surfaces immersed with constant mean curvature

Authors: C. Gutiérrez and J. Sotomayor
Journal: Trans. Amer. Math. Soc. 293 (1986), 751-766
MSC: Primary 53A10; Secondary 58F18
MathSciNet review: 816323
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Configurations of lines of principal curvature on constant mean curvature immersed surfaces are studied. Analytical models for these configurations near general isolated umbilical points and particular types of ends are found. From the existence of transversal invariant measures for the foliations by principal lines, established here, follows that the union of recurrent lines of principal curvature is an open set. Examples illustrating all possible cases are given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53A10, 58F18

Retrieve articles in all journals with MSC: 53A10, 58F18

Additional Information

Keywords: Principal lines, constant mean curvature surfaces, umbilical points, ends, quadratic differentials, transversal measures
Article copyright: © Copyright 1986 American Mathematical Society